Alert archive / Kansas / Tornado Warnings in 2007

Tornado Warning 5, NWS Hastings, NE

May 4, 2007Osborne County, Kansas

NWS Hastings, NE issued this tornado warning at May 4, 2007, 7:44 PM CDT for Osborne County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2007, 7:44 PM CDT (00:44 UTC)
Expired
May 4, 2007, 8:07 PM CDT
In force
23 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 7:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 050044
TORGID
KSC141-050130-
/O.NEW.KGID.TO.W.0005.070505T0044Z-070505T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
744 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALTON...OR
  ABOUT 25 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 20
  MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN OSBORNE COUNTY AT 800 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3957 9906 3936 9903 3953 9871 3957 9872

$$

AWJ
2 follow-up statements
000 
WWUS53 KGID 050053
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT FRI MAY 4 2007

KSC141-050130-
/O.CON.KGID.TO.W.0005.000000T0000Z-070505T0130Z/
OSBORNE KS-
753 PM CDT FRI MAY 4 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN OSBORNE COUNTY...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR 
ALTON...OR ABOUT 24 MILES SOUTHEAST OF PHILLIPSBURG...MOVING 
NORTHEAST AT 15 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3957 9906 3936 9903 3953 9871 3957 9872

$$

AWJ
000 
WWUS53 KGID 050107
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT FRI MAY 4 2007

KSC141-050117-
/O.CAN.KGID.TO.W.0005.000000T0000Z-070505T0130Z/
OSBORNE KS-
807 PM CDT FRI MAY 4 2007

...THE TORNADO WARNING FOR NORTHWESTERN OSBORNE COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSES A THREAT TO NORTHWESTERN OSBORNE COUNTY.

LAT...LON 3957 9906 3936 9903 3953 9871 3957 9872

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 4, 2:41 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 4, 2:41 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.

WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.

TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.

SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.

SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.

.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.

SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.

AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.

AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...NONE.
&&

19/HEINLEIN
Hazardous weather outlook, May 4, 6:22 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT FRI MAY 4 2007

KSZ005>007-017>019-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS
EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW
PRESSURE PUSHING A WARM FRONT INTO NORTH CENTRAL KANSAS. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 8 PM WEST OF A
LINE EXTENDING FROM SMITH CENTER TO BELOIT. THUNDERSTORMS ARE
EXPECTED TO INITIALLY DEVELOP EARLY THIS EVENING WEST OF THE ABOVE
MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH
A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME
SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN
ADDITION...CONDITIONS WILL BE FAVORABLE FOR TORNADIC STORMS WITH A
FEW OF THESE POSSIBLY PRODUCING SIGNIFICANT TORNADOES...ESPECIALLY
WEST OF HIGHWAY 14. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF
FLASH FLOODING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 8 PM THIS EVENING AND LASTING
INTO THE OVERNIGHT HOURS OVER MOST OF NORTH CENTRAL
KANSAS...ESPECIALLY WEST OF HIGHWAY 14.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-060>062-072>075-082>085-051200-
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE
PUSHING A WARM FRONT INTO THE AREA. THE HIGHEST THREAT OF SEVERE
WEATHER WILL EXIST AFTER 9 PM WEST OF HIGHWAY 183. THUNDERSTORMS
ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS
EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL
NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH
LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS
IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...ONE MAYBE TWO ISOLATED
TORNADOES WILL ALSO BE POSSIBLE MAINLY WEST OF HIGHWAY 183 THIS
EVENING. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING
DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING AND LASTING
INTO TONIGHT OVER PORTIONS OF SOUTH CENTRAL NEBRASKA...ESPECIALLY
WEST OF HIGHWAY 281.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ041-048-049-063-064-076-077-086-087-051200-
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND EAST OF HIGHWAY 14.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP
OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND
NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO
QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF
GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. HEAVY
RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT
HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 4, 7:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT FRI MAY 4 2007

KSZ006-018-050100-
OSBORNE-SMITH-
736 PM CDT FRI MAY 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN OSBORNE AND SOUTHWESTERN SMITH COUNTIES...

AT 734 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES NORTH OF ALTON...OR 24 MILES SOUTHEAST OF PHILLIPSBURG...AND
MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GAYLORD BY 800 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN NORTHWESTERN OSBORNE AND SOUTHWESTERN SMITH COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

AWJ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:40 PM CDTSevere Thunderstorm WarningGIDSmith50 min
May 4, 7:56 PM CDTTornado WarningGIDSmith34 min
May 4, 8:26 PM CDTSevere Thunderstorm WarningGIDSmith49 min
May 4, 8:51 PM CDTSevere Thunderstorm WarningGIDPhillips39 min
May 4, 9:14 PM CDTSevere Thunderstorm WarningGIDJewell, Smith46 min
May 4, 9:15 PM CDTSevere Thunderstorm WarningGIDPhillips60 min
May 4, 9:18 PM CDTSevere Thunderstorm WarningGIDRooks42 min
May 4, 9:54 PM CDTSevere Thunderstorm WarningGIDPhillips66 min
May 4, 9:58 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
May 4, 10:18 PM CDTSevere Thunderstorm WarningGIDSmith42 min
May 4, 10:26 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne20 min
May 4, 10:59 PM CDTSevere Thunderstorm WarningGIDPhillips61 min
May 4, 11:13 PM CDTTornado WarningGIDPhillips, Smith27 min
May 4, 11:32 PM CDTTornado WarningGIDPhillips30 min
May 4, 11:49 PM CDTTornado WarningGIDSmith25 min
May 5, 1:32 AM CDTSevere Thunderstorm WarningGIDPhillips36 min
May 5, 1:48 AM CDTSevere Thunderstorm WarningGIDJewell, Smith57 min
May 5, 1:49 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith17 hr
May 5, 4:22 AM CDTSevere Thunderstorm WarningGIDJewell38 min
May 5, 4:29 AM CDTSevere Thunderstorm WarningGIDSmith61 min
May 5, 2:44 PM CDTSevere Thunderstorm WarningGIDOsborne31 min
May 5, 5:54 PM CDTTornado WarningGIDOsborne, Smith37 min

Nearby

Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.